Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 24, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Mar 24, 2017, 4:23 AM CDT. It took effect at Mar 24, 2017, 3:00 PM CDT. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2017, 4:23 AM CDT (09:23 UTC)
- In effect from
- Mar 24, 2017, 3:00 PM CDT
- Expired
- Mar 26, 2017, 6:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
552 WHUS73 KGRB 240923 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 423 AM CDT FRI MAR 24 2017 ...INCREASING NORTHEAST WINDS AND BUILDING WAVES EXPECTED TODAY AND TONIGHT... .A COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA TODAY...WHILE LOW PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS BEHIND THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE FORCE GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA. LMZ521-522-541>543-241730- /O.NEW.KGRB.SC.Y.0024.170324T2000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 423 AM CDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CDT SUNDAY. * WINDS...WINDS WILL SETTLE IN FROM THE NORTHEAST THIS MORNING...THEN INCREASE TO 15 TO 25 KNOTS BY MID-AFTERNOON. THE STRONGEST WINDS WILL OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
9 follow-up statements
869 WHUS73 KGRB 241454 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 954 AM CDT FRI MAR 24 2017 ...INCREASING NORTHEAST WINDS AND BUILDING WAVES EXPECTED TODAY AND TONIGHT... .A COLD FRONT WILL SETTLE SOUTH ACROSS THE AREA TODAY...WHILE LOW PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS BEHIND THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE FORCE GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA. LMZ521-522-541>543-242300- /O.CON.KGRB.SC.Y.0024.170324T2000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 954 AM CDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CDT SUNDAY... * WINDS...WINDS WILL SETTLE IN FROM THE NORTHEAST AND THEN INCREASE TO 15 TO 25 KNOTS BY MID-AFTERNOON. THE STRONGEST WINDS WILL OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
508 WHUS73 KGRB 242046 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 346 PM CDT FRI MAR 24 2017 ...GUSTY NORTHEAST WINDS AND HIGHS WAVES WAVES EXPECTED THROUGH SATURDAY NIGHT... .A COLD FRONT WILL SETTLE SOUTH OF THE REGION THIS EVENING...WHILE LOW PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS BEHIND THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE FORCE GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA. LMZ521-522-541>543-250500- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 346 PM CDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. THE STRONGEST WINDS WILL OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
484 WHUS73 KGRB 250227 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 927 PM CDT FRI MAR 24 2017 ...GUSTY NORTHEAST WINDS AND HIGHS WAVES WAVES EXPECTED THROUGH SATURDAY NIGHT... .A COLD FRONT WILL SETTLE WELL SOUTH OF THE REGION FOR TONIGHT... WHILE LOW PRESSURE APPROACHES FROM THE SOUTHWEST. NORTHEAST WINDS BEHIND THE FRONT WILL INCREASE AS THE LOW APPROACHES. SOME GALE FORCE GUSTS ARE POSSIBLE SATURDAY AS THE LOW NEARS THE AREA. LMZ521-522-541>543-251030- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 927 PM CDT FRI MAR 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. THE STRONGEST WINDS WILL OCCUR SATURDAY WHEN SOME GALE FORCE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE. THE HIGHEST WAVES WILL ALSO OCCUR ON SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
601 WHUS73 KGRB 250933 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 433 AM CDT SAT MAR 25 2017 ...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH TONIGHT... .LOW PRESSURE WILL EDGE CLOSER TO THE AREA TODAY AND TONIGHT...AS HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE TODAY AND TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE PORTIONS OF THE BAY. LMZ521-522-541>543-251745- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 433 AM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE TODAY...THEN DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
037 WHUS73 KGRB 251514 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1014 AM CDT SAT MAR 25 2017 ...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH TONIGHT... .LOW PRESSURE WILL EDGE CLOSER TO THE AREA TODAY AND TONIGHT...AS HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE TODAY AND TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE PORTIONS OF THE BAY. LMZ521-522-541>543-252315- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1014 AM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...WAVES WILL BUILD TO 3 TO 5 FEET ON THE BAY AND TO 4 TO 7 FEET ON THE LAKE TODAY...THEN DIMINISH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
140 WHUS73 KGRB 252109 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 409 PM CDT SAT MAR 25 2017 ...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH LATE TONIGHT... .LOW PRESSURE WILL EDGE CLOSER TO THE REGION THIS EVENING...AS HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE THROUGH LATE TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE PORTIONS OF THE BAY. LMZ521-522-541>543-260515- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 409 PM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...WAVES 2 TO 4 FEET ON THE BAY AND 4 TO 7 FEET ON THE LAKE...THEN DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
721 WHUS73 KGRB 260213 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 913 PM CDT SAT MAR 25 2017 ...GUSTY NORTHEAST WINDS AND ROUGH WATERS EXPECTED THROUGH LATE TONIGHT... .LOW PRESSURE WILL EDGE CLOSER TO THE REGION FOR TONIGHT...AS HIGH PRESSURE PASSES NORTHEAST OF LAKE SUPERIOR. GUSTY NORTHEAST WINDS BETWEEN THESE TWO FEATURES WILL CONTINUE THROUGH LATE TONIGHT...AND RESULT IN ROUGH WATERS ON THE LAKE AND THE ICE FREE PORTIONS OF THE BAY. LMZ521-522-541>543-261015- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 913 PM CDT SAT MAR 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT SUNDAY... * WINDS...NORTHEAST 15 TO 25 KNOTS. * WAVES...WAVES 2 TO 4 FEET ON THE BAY AND 4 TO 7 FEET ON THE LAKE...THEN DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
257 WHUS73 KGRB 260928 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 428 AM CDT SUN MAR 26 2017 ...WINDS AND WAVES WILL DIMINISH TODAY... .LOW PRESSURE WILL WEAKEN AS IT EDGES INTO THE REGION TODAY. AS A RESULT...WINDS AND WAVES WILL DIMINISH. LMZ521-522-541>543-261100- /O.CON.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 428 AM CDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING... * WINDS...NORTHEAST 15 TO 25 KNOTS EARLY THIS MORNING. * WAVES...WAVES EARLY THIS MORNING 2 TO 4 FEET ON THE BAY...AND 3 TO 5 FEET ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SKOWRONSKI
000 WHUS73 KGRB 261117 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 617 AM CDT SUN MAR 26 2017 LMZ521-522-541>543-261230- /O.EXP.KGRB.SC.Y.0024.000000T0000Z-170326T1100Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 617 AM CDT SUN MAR 26 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES WILL CONTINUE TO SLOWLY SUBSIDE...SO THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 4:10 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 24, 4:10 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 410 AM CDT Fri Mar 24 2017 Forecast discussion for routine morning forecast issuance .SYNOPSIS... Issued at 408 AM CDT Fri Mar 24 2017 Occasional light freezing rain and drizzle across the north early today, with a more persistent band of heavier rain from central through northeast Wisconsin today and tonight. Split flow now in place across North America, with the mean trough position in the southern stream over the southwestern United States. As a result, the southern stream systems that manage to track far enough north to affect the area will be slow moving and weakening by the time they arrive. One such system will affect the area the next several days, with another probably passing to our south early next week. A third system could affect the area late next week. The air mass across the area the next few days will be seasonable. But widespread clouds, precipitation, and a stout northeast wind will make it feel rather raw even though daytime highs will only be a little below normal. Readings should warm to a little above normal next week as the split flow keeps cold air locked up well north of the area. Total precipitation for the period will be primarily a result of the current system. Amounts will range from well above normal across the southern part of the forecast area to closer to normal across the north. && .SHORT TERM...Today...Tonight...and Saturday Issued at 408 AM CDT Fri Mar 24 2017 Lots of forecast details to sort through this morning. Plan to keep the advisory for the north through to expiration. Temperatures were hovering near freezing. Precipitation has mainly been sporadic and light, but temperartures will be favorable for light icing to continue for several more hours. The next issue is a substantial band of rain expected to develop from central through northeast Wisconsin, and remain in place today. Confidence in the band developing is high (it's already becoming apparent on radar), with the uncertainty concerning the location of the southern and northern edges of the band. Whereever it forms, it should sag south late today into tonight, then probably come back north again Saturday as the main upper low approaches from the southwest. At this point it appears the primary precipitation area tonight will be far enough south for mainly rain, though would not be surprised to see a mix along the northern edge. The final short-term concern is a frontal boundary that will sag across the area this morning, then strengthen to our south today and tonight as northeast winds increase. Although temperatures will be just warm enough for the bulk of the precipitation to fall as rain, the increasing northeast winds and temperatures in the 30s will likely create conditions perceived by most as very raw and unpleasant--especially in the east where winds will be coming off the lake and bay. .LONG TERM...Saturday Night Through Thursday Issued at 408 AM CDT Fri Mar 24 2017 00Z models were consistent in showing a surface low and 500 mb low moving northeast from Missouri into Illinois Saturday night. Thus, PoPs increase with even far north central Wisconsin in at least chance PoPs by late Saturday night. Precipitation type is once again an issue due to warm air aloft and surface temperatures falling below freezing across a good portion of the area. Based on QPF, an advisory would be necessary over the northern part of the forecast area due to ice from freezing rain. Will let the day shift take a look and see what he/she thinks after evaluating the 12Z version of the models. More differences among the models show up on Sunday in their treatment of both the mid level system and surface low. But they all showed a large area of QPF covering most/all of Wisconsin. Any freezing rain across the north should change to rain by mid morning as temperatures warm. Precipitation chances decrease on Sunday night as the surface and mid level systems depart, but chance PoPs remain across the north in cyclonic flow. Chances for freezing rain return and some sleet is also possible across northern Wisconsin as temperatures drop overnight. The 00Z GFS and ECMWF developed another surface low upstream from the first, but its track is expected to be farther to the south. Chances for rain continue on Monday ahead of an approaching mid level trough. Generally dry weather is expected from about Monday night through Wednesday as a surface ridge and a rather flat mid level ridge pass across the state. Model differences increase later in the week so have stuck with the blended solution that had a chance for rain or snow Thursday night, mainly over the north. Highs should be in the 40s Sunday and Monday, but then warm into the middle 40s to middle 50s range once we get rid of the rain and some of the clouds. Lows should be in the middle 20s to middle 30s most nights. && .AVIATION...for 12Z TAF Issuance Issued at 408 AM CDT Fri Mar 24 2017 Ceilings have held up pretty well thus far, but should settle into the lower end MVFR and IFR range as precipitation becomes more persistent and northeast flow strengthens. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 9 AM CDT this morning for WIZ005- 010>013-018-019. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Mar 23, 2:48 PM CDT, 13 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 248 PM CDT Thu Mar 23 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 248 PM CDT Thu Mar 23 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous travel conditions are expected across northern Wisconsin tonight into early Friday due to freezing rain. The freezing rain will cause an icy glaze to develop on untreated roads and sidewalks. There is a slight chance of thunderstorms over all of northeast Wisconsin. These storms are expected to be weak and not become severe. .DAYS TWO THROUGH SEVEN...Friday through Thursday The icy roads and hazardous travel conditions across northern Wisconsin will continue into Friday, likely affecting the morning commute. There is a chance for minor icing in the north Friday night and Saturday morning, but a lack of moisture will limit ice accumulations to a couple hundreths of an inch. A similar situation is expected Saturday night and Sunday morning. If you are traveling this weekend be sure to monitor later forecasts in case this changes. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any situations where freezing rain leads to hazardous road or sidewalk conditions to the National Weather Service in Green Bay. LMZ521-522-541>543-242000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 248 PM CDT Thu Mar 23 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight South winds could gust to near gale force on Lake Michigan this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Northeast winds could gust to near gale force on Lake Michigan for a period Saturday morning. AK/KLB
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.